|Decreased CD4, KS Lesions, Chemotherapy
Jun 3, 2012
Hullo Dr Holodniy,
Thanks first of all for offering your expertise in supporting and responding to this forum. We are forever grateful and express our sincere gratitude.
This is our dilemma; we are hoping that we could get some direction on how to move forward.
38 yr old female diagnosed with HIV 2 years ago. CD4 was about 150. Treatment was started with Atripla. 6 months ago VL was undetectable and CD4 about 380. Approximately 6 months ago noticed lesion on leg. Most recently diagnosis by epithelial biopsy - KS macro stage. CD4 at this time from two separate reports 190 and 280 undetectable VL. 1. Is it possible to have different numbers (CD4 counts) with a difference of about 100 units in a space of a week? 2. Could this mean there is resistance to the current regimen Atripla? Is it suggestable to change the regimen (Atripla) at this time based on the numbers (possible case of resistance considering declining CD4)? 4. In regards to the KS (single lesion on leg first noticed 6 months ago) Abd CT and Chest X-ray negative for lesions, no bloody stools or shortness of breath. The Dr. recommends IV Vincristin to treat the single lesion. Considering the low CD4 versus the risk of the KS spreading (even though localized at the moment) versus the possible side effects of IV chemotherapy is IV chemotherapy recommended? Wouldnt this be too aggressive (IV Vincristin) versus surgery to remove the affected tissue or radiation therapy (more conservative approach)? The argument is that the IV would take care of the un noticeable lesions if any. What are your thoughts on this? Your response is highly appreciated.
| Response from Dr. Holodniy
1. Seems unlikely to be a real change. 2. Very unlikely given the undetectable viral load. 3. I wouldn't change the ARV regimen. 4. Given the local nature of the lesion, I would favor local treatment at this point.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Penis Sign Of HIV Infection
- Chances Of Catching AIDS From Blowjob From A Prostitute
- Anal Warts After Swallowing Sperm Sign Of HIV AIDS
- Bloody Nose After Kissing Stripper Worried I Have HIV
- Sore On Mouth After Licking Penis Worried I Have HIV
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.